MAUDE Adverse Event Report: ENCORE MEDICAL L.P. EMPOWR 3D KNEE; EMPOWR 3D KNEETM INS, 8L 14MM, VE

ENCORE MEDICAL L.P. EMPOWR 3D KNEE; EMPOWR 3D KNEETM INS, 8L 14MM, VE
Model Number 341-14-708
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/14/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reason for this complaint was reported as product being switched after the sterilization process.The healthcare professional indicated this event occurred during surgery, away from the patient and there was a significant adverse event to the patient.There was a four to five minutes delay in surgery but the surgery was completed as intended.The agent was present during surgery and had another suitable device available.The device was returned to manufacturer and evaluated by registered medical assistant (rma) djo surgical.A review of the device history records (dhr) indicate twenty (20) pieces of 942-01-40h, acetabular liner, lot 629z1085, were processed on work order (b)(4).These parts went through the sterilizer run (b)(4).Twenty (20) pieces of 341-14-709, knee insert, lot 132t1085, were processed on work order (b)(4).These parts went through the sterilizer on run (b)(4).Both work orders were processed by the same operator.The label on the bottom tray matches the work order and packaged part; however, the label on the front of the tray and outer packaging were swapped.Complaint database indicates one other instance occurring for the same product and lot numbers.The surgery took place on the same day.No prior complaints report past instances of these instruments being affected by this failure.The root cause of this complaint is likely due to the product being switched after the sterilization process.(b)(4) was opened to capture the containment process for this issue.Rma examination: the reported devices were returned to djo surgical for evaluation.It is confirmed that the packaging for the empowr 3d knee insert contained an acetabular liner.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.
 
Event or Problem Description
Compliant - due to wrong implant inside of box.Upon opening box for a "l" size 8, 14mm knee insert, we discovered a hip poly liner inside.Slightly - had to retrieve 2nd insert.

Brand Name
EMPOWR 3D KNEE
Common Device Name
EMPOWR 3D KNEETM INS, 8L 14MM, VE
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
Manufacturer (Section G)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
Manufacturer Contact
james mcmahon
9800 metric blvd
austin, tx 78758-5445 
MDR Report Key14758088
Report Number1644408-2022-00820
Device Sequence Number14991004
Product Code JWH
UDI-Device Identifier00888912167055
UDI-Public(01)00888912167055
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K143242
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number341-14-708
Device Catalogue Number341-14-708
Device Lot Number132T1085
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2022
Initial Report FDA Received Date06/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age84 YR
Patient SexMale